MAUDE Adverse Event Report: AVANOS MEDICAL INC. ORAL CARE SUCTION SWAB, ANGLED-TIP; VAP ORAL CARE PRODUCTS

AVANOS MEDICAL INC. ORAL CARE SUCTION SWAB, ANGLED-TIP; VAP ORAL CARE PRODUCTS
Model Number 12603
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code Erosion (1750)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 15 jan 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the foam on the suction swabs changed positioning on the plastic, which results in stronger suction into the patient's mucosal oral cavities.This has led to lesions which were serious and required medical intervention.Per additional information received 15 jan 2019, the patient had "heavily bleeding ruptures", and "an ear / nose / throat specialist had to obliterate the wounds.".
 
Additional Manufacturer Narrative
Correction: per communication with the customer, the returned sample was not the correct sample, and was not involved in the reported event.No sample has been returned for the reported event.The device history record for lot m18156a509 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 13 feb 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.

Brand Name
ORAL CARE SUCTION SWAB, ANGLED-TIP
Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8253471
Report Number8030647-2019-00011
Device Sequence Number2189745
Product Code BSY
UDI-Device Identifier30609038093094
UDI-Public30609038093094
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12603
Device Catalogue Number991096897
Device Lot NumberM18156A509
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;